Existence and uniqueness of the maximum likelihood estimator for the two-parameter negative binomial distribution
AbstractGiven a sample with mean x and second moment s2, Anscombe in 1950 conjectured that the maximum likelihood equations for the two-parameter negative binomial distribution have a unique solution if and only if s2 > x. We give a proof of his conjecture.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Bibliographic InfoArticle provided by Elsevier in its journal Statistics & Probability Letters.
Volume (Year): 15 (1992)
Issue (Month): 5 (December)
Contact details of provider:
Web page: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Wang, Yining, 1996. "Estimation problems for the two-parameter negative binomial distribution," Statistics & Probability Letters, Elsevier, vol. 26(2), pages 113-114, February.
- Ferreri, Carlo, 1997. "On the ML-estimator of the positive and negative two-parameter binomial distribution," Statistics & Probability Letters, Elsevier, vol. 33(2), pages 129-134, April.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).
If references are entirely missing, you can add them using this form.